MIRAPEX?? IS ANYONE TAKING???NEED FEEDBACK

Discussion in 'Fibromyalgia Main Forum' started by kirbycat, Oct 4, 2006.

  1. kirbycat

    kirbycat New Member

    I have been reading several studies about the Parkinson's disease drug MIRAPEX. In the studies over 50% had significant decreases in widespread pain and more restful sleep. There are side effects ie:WEIGHT LOSS(that's a plus in my book), hallucinations :(, sleepiness in the morning (they say that they all go away in time). etc.

    The only one I am concerned with is hallucinations. That's just creepy. I could USE the weight loss, since I have gained about 50LBS since getting this DD. The sleepiness, wouldn't be too bad, as I need naps but cant fall asleep.

    As with anything, you have to take it awhile to get results. They say the side effects will go away in time.

    I'm going to the doc today and see if he will consider this option. I am taking the study with me!

    You can find it on this site under new medications researched for fibro.

    THANKS,
    CATHY
  2. kirbycat

    kirbycat New Member

    I did see something about gambling. While this MAY have been a problem when I was working and making good money, It's not a problem now... I'M BROKE!!! LOL

    I don't seem to experience many bad side effects with meds like some do.

    Who knows, It just might work!!

    Hope so,
    Cathy
  3. TLI

    TLI New Member

    I took Mirapex for about three months. It was prescribed for Restless Leg Syndrome by a neuro doc. He does not believe in Fibromyalgia, so he wanted me to try this medication. I am not sure if I didn't take it long enough for the side effects to go away, or if they actually would have had I continued to take it. I found that it did make me somewhat sleepy after taking it at night, but didn't cause drowsiness during the day. The one side effect I couldn't live with was that it made me somewhat depressed. I take Amitriptyline at night too, for the fibromyalgia and facial pain, so maybe it reacted with this medication. I felt weepy and emotional during the day. The Doctor said that was not a side effect, but it stopped within two days of stopping the Mirapex. I found it wasn't worth it. I tend to respond oddly to some medications, so it might have just been me, but still it is something you may want to be aware of and ask your doctor about. ?? I will be Praying for you... Smiles~Teddi
  4. dinkbay

    dinkbay New Member

    Hello kirbycat;

    In regards to taking mirapex. I have just began taking it myself. for the fibro. pain. I only have been taking it for a few days, haven't noticed much about it except , I am supposed to take it at night. and it does nothing for my sleep. actually have felt kinda hiper since I been on it. was only taking it at night but today decided to try a. m. dose. I don't really notice much in the way of any kind of help from it. Do have some fluid retention seems like. I am going to continue to try it for a while yet. will let you know how things progress as I take it. By the way my dose is .25. mg. 1-2 tablets at night.maybe my dose isn't strong enough.
    Good luck to you and hope the new meds. helps you.

    Hugs.. dinkbay
  5. homesheba

    homesheba New Member

    my pain dr put me om 3 mgs a day!!!
    and i have only been able to down one cause it wipes me out an i wind up in bed..
    . so now i am trying to cut them in half and maybe take 2 thruout the day...
    i dont know..
    . but i was taking a half of one for rls for a few years now.
    .. but so far i havent noticed anything happening.
    . i sure wish the appitite thing wked tho...
  6. FM58

    FM58 New Member

    Cathy,

    I have been on Mirapex for a little over a month. I started at a low dose & titrated up to .5 I take it at night-staying at this dose for a while. My doc prescibed it for my fibro symptoms. So far no side effects, but, no useful result either.

    So, no hallucinations for me, no weight loss either. Cathy, just make sure if you do start this, start at the lowest dose possible, it's a very tiny pill .1two5 (my two doesn't work) & titrate slowly.

    Best of luck with Mirapex - hope it works for you. Keep us posted & let us know!

    Patty
  7. My rheum. dr. tookk me off neurontin and gave me mirapex, but after going off the neurontin I decided not to be his guinea pig anymore. Too many side effects for me. good luck if you try it.
  8. dannybex

    dannybex Member

    ...and got so excited about it because it seemed to help her so much, at least when it came to pain. But then her doctor had to take her off of it because she was spending money like crazy -- racking up a huge credit card debt -- something she never would have done off the drug.

    Requip increases tyrosine levels -- at least that's my understanding -- which is why it sometimes helps Parkinson's and RLS sufferers.

    But drugs are a last resort, at least for me. There are several studies that show that RLS can often be due to low iron levels, and it often goes away with a little iron supplementation. Also vitamin e can help.

    As for fibro, I don't think it's a result of a Mirapex or Requip deficiency. Might be better to consider liver detoxification issues...

    Just my two cents,

    Dan
  9. charlie21

    charlie21 New Member

    I am going to see my doctor tomorrow, and I am going to suggest mirapex. I have come to the conclusion that I cannot feel any worse than I already do. I think if I get rid of the muscle spasms, I think the pain will go. I think the pain is caused because the muscles are being held in a tight position for a long time, and when they relax, they feel bruised a bit like cramp really. Will let you know how I get on. I believe that you should take on board all that has been said on this post, but remember, we are all different. I work for a Consultant Psychiatriast, and he said I should suggest it to my doctor, and he has been very supportive, but he did say that sometimes people can also give up too soon when they are having side-effects, and very often, they will subside. Charlie